MAUDE Adverse Event Report: ENCORE MEDICAL L. P. DJO ACETABULAR SYSTEM; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36G

ENCORE MEDICAL L. P. DJO ACETABULAR SYSTEM; EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36G
Model Number 942-01-36G
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 11/02/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer narrative: the reason for this revision surgery was reported as a skin infection.The previous surgery and the surgery detailed in this event occurred 21 days apart.No information was submitted with the complaint regarding pre-existing conditions of the patient or any activities the patient was involved in that may have contributed to the infection or inhibited the patient's immune system.Due to the short time between the original surgery and the revision, it is possible that the infection was acquired in the hospital (nosocomial).It is also possible that the patient was not compliant with post-surgical instructions.The healthcare professional indicated there was no delay in surgery and another suitable device was available for use.The revision surgery was completed as intended.The device was not made available to djo surgical for examination.A review of the device history records (dhr) show that the reported components used in the previous surgery, when released for use, met design and manufacturing requirements.There were no non-conforming material reports (ncmr) associated with the products that may have contributed to the reported event.The device was verified to have gone through an acceptable sterilization process and were within its expiration date at the time of the previous surgery.Customer complaint history of the reported devices showed no present trends or on-going issues that are needing a review.The root cause of this complaint was a revision surgery due to an infection.There are multiple factors that may contribute to an infection that are outside of the control of djo surgical.With the limited information provided about the patient and the devices removed during the revision surgery, it is impossible to determine the source of the infection.If additional information is submitted at a later time, containment will be re-evaluated.Additional reporting on this event will be provided as a supplemental report to this document if it becomes available.
 
Event or Problem Description
Revision surgery - due to skin infection.

Brand Name
DJO ACETABULAR SYSTEM
Common Device Name
EMPOWR ACETABULAR SYSTEM, LINER, 10° HOODED, HXE+, 36G
Manufacturer (Section D)
ENCORE MEDICAL L. P.
9800 metric blvd
austin TX 78758 5445
MDR Report Key11330305
Report Number1644408-2021-00128
Device Sequence Number16402619
Product Code LPH
UDI-Device Identifier00190446309772
UDI-Public(01)00190446309772
Combination Product (Y/N)N
Initial Reporter StatePR
Initial Reporter CountryUS
PMA/510(K) Number
K190057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 02/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/27/2025
Device Model Number942-01-36G
Device Catalogue Number942-01-36G
Device Lot Number623Z1007
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/02/2020
Initial Report FDA Received Date02/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age76 YR